zbMATH — the first resource for mathematics

A review on inverse Maxwell distribution with its statistical properties and applications. (English) Zbl 1443.60016
Summary: In this article, we review the inverse Maxwell distribution and establish its statistical properties including moments, descriptive measures and stochastic orderings. We derive complete sufficient statistic, minimum variance unbiased estimator and maximum likelihood estimator for the parameter. We obtain Bayes estimators of the parameter under non-informative (Jeffrey’s) as well as conjugate priors. We also provide confidence and highest posterior density intervals for the parameter. Two real data sets, GAGurine and Guinea pig data, have been considered for numerical illustrations. Finally, we discuss some areas of applications and further extensions of inverse Maxwell distribution for the future research work.
60E05 Probability distributions: general theory
62E10 Characterization and structure theory of statistical distributions
62E15 Exact distribution theory in statistics
62F10 Point estimation
Full Text: DOI
[1] Arnold, BC; Balakrishnan, N.; Nagaraja, HN, Records (1998), New York: Wiley, New York
[2] Bekker, A.; Roux, J., Reliability characteristics of the Maxwell distribution: a Bayes estimation study, Comm Stat (Theory & Meth), 34, 11, 2169-2178 (2005) · Zbl 1081.62087
[3] Bennette, S., Log-logistic regression models for survival data, Appl Stat, 32, 165-171 (1983)
[4] Bjerkedal, T., Acquisition of resistance in guinea pigs infected with different doses of virulent tubercle bacilli, Am J Hygiene, 72, 1, 130-48 (1960)
[5] Casella, G.; Berger, R., Statistical inference (2002), Boston: Thomson Learning, Boston
[6] Chaturvedi, A.; Rani, U., Classical and Bayesian reliability estimation of the generalized Maxwell failure distribution, J Stat Res, 32, 113-120 (1998)
[7] Crowder, M., Classical competing risks (2001), Boca Raton: CRC Press, Boca Raton · Zbl 0979.62078
[8] David HA, Moeschberger ML (1978) The theory of competing risks. Griffin London · Zbl 0434.62076
[9] Gilchrist, WG, Statistical modeling with quantile functions (2000), Boca Raton: Chapman and Hall/CRC, Boca Raton
[10] Glaser, RE, Bathtub and related failure rate characterizations, J Am Stat Assoc, 75, 667-672 (1980) · Zbl 0497.62017
[11] Gupta, Ramesh C., NONMONOTONIC FAILURE RATES AND MEAN RESIDUAL LIFE FUNCTIONS, Series on Quality, Reliability and Engineering Statistics, 147-163 (2001)
[12] Kundu, D.; Howlader, H., Bayesian inference and prediction of the inverse Weibull distribution for Type-II censored data, Comput Stat Data Anal, 54, 6, 1547-1558 (2010) · Zbl 1284.62604
[13] Langlands, A.; Pocock, S.; Kerr, G.; Gore, S., Long-term survival of patients with breast cancer: a study of the curability of the disease, Br Med J, 2, 1247-1251 (1997)
[14] Martínez-Camblor, P.; Corral, N., A general bootstrap algorithm for hypothesis testing, J Stat Plan Inference, 142, 2, 589-600 (2012) · Zbl 1231.62078
[15] Martz, HF; Waller, RA, Bayesian reliability analysis (1982), New York: Wiley, New York
[16] Nofal, ZM; Afify, AZ; Yousof, HM; Cordeiro, GM, The generalized transmuted-G family of distributions, Commun Stat Theory Methods, 46, 8, 4119-4136 (2017) · Zbl 1368.62027
[17] Shaked, M.; Shanthikumar, J., Stochastic orders and their applications (1994), Boston: Academic Press, Boston · Zbl 0806.62009
[18] Sharma, VK; Singh, SK; Singh, U., A new upside-down bathtub shaped hazard rate model for survival data analysis, Appl Math Comput, 239, 242-253 (2014) · Zbl 1334.62177
[19] Sharma, VK; Singh, SK; Singh, U.; Agiwal, V., The inverse Lindley distribution: a stress-strength reliability model with application to head and neck cancer data, J Ind Prod Eng, 32, 163-173 (2015)
[20] Singh, KL; Srivastava, RS, Inverse Maxwell distribution as a survival model, genesis and parameter estimation, Res J Math Stat Sci, 2, 7, 23-28 (2014)
[21] Tomer, SK; Panwar, MS, Estimation procedures for Maxwell distribution under Type-I progressive hybrid censoring scheme, J Stat Comput Simul, 85, 339-356 (2015) · Zbl 1457.62323
[22] Tyagi, R.; Bhattacharya, S., Bayes estimation of the Maxwell’s velocity distribution function, Stistica, 29, 4, 563-567 (1989) · Zbl 0718.62068
[23] Venables, WN; Ripley, BD, Modern applied statistics with S (2002), Berlin: Springer, Berlin
[24] Wright, D., A note on the construction of highest posterior density intervals, J R Stat Soc Ser C (Appl Stat), 35, 1, 49-53 (1986) · Zbl 0601.62049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.